MAUDE Adverse Event Report: ETHICON INC. VCL CT UD 36IN 0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT UD 36IN 0 S/A CTB-1; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number JB946
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Wound Dehiscence (1154); Blood Loss (2597); Not Applicable (3189)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria was met prior to the release of this lot.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Patient demographic info: bmi at time of index surgical procedure date of index surgical procedure? on what tissue was the suture used? what suture was used on uterine closure and fascial closure? how was uterine dehiscence addressed for suture break? how was the suture placed (interrupted or continuous)? what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? how many days post-operatively did the patient experience dehiscence? what tissue dehisced? was there any precipitating stress factor for the suture pulling out of the tissue? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what was the appearance of the suture during the second procedure? other relevant patient history/concomitant medications what is physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient¿s current status? - [(b)(4)].
 
Event or Problem Description
It was reported via voluntary facility mw (b)(4) that the patient underwent a c-section on an unknown date and suture was used.Following the procedure, the patient experienced uterine dehiscence and broken suture.The patient was seen for evaluation of incisional bleeding.The patient was brought to the bed and incision was evaluated.Steri-strips were removed and tissue extruding from patient's incision was consistent with fallopian tube.At this point, incisional dehiscence was called and the operating room team was called in for emergent surgery.The physician opined complete fascial dehiscence with evidence of suture tear midline through the abdominal incision, the knots were intact and fascia and remainder of tissue normal.The physician opined no other sutures were noted to be torn upon exploration.Additional information has been requested.
 
Additional Manufacturer Narrative
Pc-(b)(4).Date sent to the fda: (b)(4) 2018.Additional information was requested and the following was obtained: patient demographic info: bmi at time of index surgical procedure na date of index surgical procedure? (b)(4) 2018.On what tissue was the suture used? fascia what suture was used on uterine closure and fascial closure? fascial closure according to the report how was uterine dehiscence addressed for suture break? return to or for repair and closure how was the suture placed (interrupted or continuous)? running (continuous) what was the tissue condition, i.E., normal or thin, calcified, fragile, diseased? na how many days post-operatively did the patient experience dehiscence? within 24 hours what tissue dehisced? complete facial dehiscence - the bowel was actually perforating through this peritoneum.The incision of the uterus was also noted to be healthy with no abnormalities was there any precipitating stress factor for the suture pulling out of the tissue? no did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? vicryl had broken midway through the fascia closure.What was the appearance of the suture during the second procedure? evidence of suture tear midline through the abdominal incision.The knots were intact.Fascia and remainder of tissue normal.No other sutures were noted to be torn upon exploration.What is physician¿s opinion as to the etiology of or contributing factors to this event? not known what is the patient¿s current status? no concerns at this time.

Brand Name
VCL CT UD 36IN 0 S/A CTB-1
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7776949
Report Number2210968-2018-75105
Device Sequence Number19222652
Product Code GAM
UDI-Device Identifier10705031044074
UDI-Public10705031044074
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/24/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2022
Device Catalogue NumberJB946
Device Lot NumberLGM322
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/24/2018
Supplement Date Received by Manufacturer08/21/2018
Initial Report FDA Received Date08/13/2018
Supplement Report FDA Received Date08/22/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age24 YR